paracetamol

For decades, it was thought that it is safe to take paracetamol (acetaminophen or APAP) regularly for years if you don’t take doses bigger than recommended. The maximum recommended dose within 24 hours shouldn’t be exceeded because it can lead to serious liver damage and even death. In fact, according to studies, paracetamol overdose is one of the leading causes of liver failure.

If you forget to take a dose of the medication, the recommended rule is to take the dose as soon as you remember and take the next dose at least four hours later. Two doses of paracetamol should always be taken at least four hours apart. You shouldn’t take more than eight doses within 24 hours, but the less the better.

According to a review of older observational studies, long-term use of paracetamol can be linked to a slightly increased risk of adverse effects such as gastrointestinal problems (including bleeding inside the stomach), heart attacks, and weakened kidneys. You can read more about potential risks here.

  1. March 31, 2019

    Thanks for sharing! I agree that you should use medications as little as possible because it does well for one thing, and does harm for the other, not just paracetamol, but every other drug as well. I take paracetamol only when I get bad headaches.

  2. April 14, 2019

    Long-term use of paracetamol was linked with a small increased risk of adverse events such as heart attacks, gastrointestinal bleeds and impaired kidney function. The maximum dose within a 24-hour period must never be exceeded. Even taking one or two more tablets than recommended can cause serious liver damage and possibly death. Paracetamol overdose is one of the leading causes of liver failure.

Write a comment:

*

Your email address will not be published.

The National Drug and Poison Information Center 1-800-222-1222

Copyright @ 2012-2019 All Rights Reserved. My Pharmacy Visit does not provide medical advice, diagnosis, or treatment.

Skip to toolbar